Depression Community
Need support went from Paxil to Lexapro and feel miserable.
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Need support went from Paxil to Lexapro and feel miserable.

Hello,

I'm a 29 yr. old female who recently about a year ago started feeling rapid heart beat for periods of a time which recently got worse and I was diagnosed with inappropriate sinus tachycardia.  I've also been suffering from depression/anxiety since I was 12.  So I told my psychiatrist and he thought that having been on Paxil for about 14 yrs. could be the cause of the sinus tachycardia so he recently switched me from Paxil to Lexapro.  So the Paxil is now out of my system but I am still feeling the rapid heart beat.  I know it's not dangerous since that is what the cardiologists have told me but I'm experiencing extreme anticipatory anxiety as to when my heart will speed up again and that something is going to happen to me, such as fainting or dying.  I'm having these obsessive thoughts now which I didn't have while on the Paxil.  Has anyone felt worse getting off Paxil and going to another antidepressant?  I'm thinking of switching back to Paxil because I'm feeling miserable on the Lexapro even though I was told that Lexapro is a better medicine than Paxil.  I really need support.  I was feeling fine on the Paxil mentally.  I was just have the rapid heart beat and some anxiety but not nearly at all the amount of anxiety that I'm experiencing now.  I think it could be Paxil withdrawel?  I was on 10 mg Paxil doing well mentally and was switched to 15 mg Lexapro.  I feel really panicky and depressed now on the Lexapro.  Please let me know if you have had a similar experience or if you have had Paxil withdrawel.  I think it's best for me to go back on the Paxil.  I'm open to suggestions and I need help.  Thank you.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
Did you taper off the Paxil, or just switch to the Lexapro?  These meds do not substitute for one another, and can have withdrawals, especially Paxil.  Obsessive thinking is a commonly reported symptom of Paxil withdrawal.  What should have been done is to taper you very slowly off Paxil, very slowly considering how long you were on it, or just add a beta blocker to the Paxil.  I don't know why Lexapro would be any safer on this score than Lexapro, perhaps you should ask your psychiatrist about this.  One of the ways to get out of withdrawal is to go back on the lowest dose of the Paxil at which you felt fine and taper off more slowly, or perhaps decide not to hassle with that at all, that's of course your decision to make.  But these are two very different meds, so going on one won't necessarily do anything about getting off the other.
Blank
Avatar_f_tn
Hi and thank you for you email.  I tapered off the Paxil under psychiatrist supervision.  I tapered off in 7 days but since I've been feeling so bad with the Lexapro, I'm going to taper off the Lexapro and get back on the 10 mg of Paxil.  I hope this truly helps me and that the obsessive thoughts will then go away and if I still have the palpitations which I've still been having with the Lexapro as well, then I'll just take a heart medicine for that.  Thank you for your support.  Do you think I should have a problem going back on the Paxil?  I hope that getting back on the Paxil will help me because I've been just miserable on the Lexapro.  I think my body has just gotten too used to the Paxil since I've taken it now for 14 years or so.  Do you think Lexapro is a better drug?  I know that my psychiatrist told me it was but I haven't felt good on it at all.  I've been miserable with panic attacks and extreme obsessive panicky thoughts.  Do you think antidepressants could cause rapid heartbeat, the inappropriate sinus tacycardia as a side effect?  Are you taking any antidepressant or have you tapered off of Paxil or are on it?  I would eventually like to be able to taper off because even when I'm on Paxil , it helps with anxiety depression but I feel really tired on it and get some zaps now and then.  But I'll take Paxil over Lexapro.  Thank you very much.  
Blank
Avatar_m_tn
There is no better, there's what works and what doesn't.  It would obviously be better if none of us had to be on medication, but therapy doesn't always work, or even usually work, so there you are.  Paxil is probably stronger in its effect on the body than other ssris, which is also what makes it so tough to come off of.  7 days is way too short to come of that long on Paxil.  Personally, I'd get a different psychiatrist, this one doesn't understand the meds he or she is using.  Most don't.  I was on Paxil for a long time , but had a very rare reaction to coming off it, so we don't need to discuss me, I'm atypical.  You're more typical.  This is widely recognized as a difficult med to come off of, but Lexapro can be, too.  It just depends on the person, and the quality of your psychiatrist.  To say one is better than the other as he or she did is balderdash.  It's all trial and error.  Lexapro does, according to some, have fewer side effects than other ssris, but that may just be advertising.  Basically, Lexapro is a cut down version of Celexa, so it's not as if it's really all that new anyway.  As to whether Paxil should help if you go back on it, I think yes because you're still in withdrawal from it most likely, but I have read on this site many people say when they stay away from a med for a long time it often doesn't do the same thing for them if they need it again some time later.  You're still in withdrawal, and the treatment for that is to go back on the last dose at which you felt fine and taper more slowly, but if you intend to just go back on it and stay there of course this doesn't apply.  And again, do some homework and decide if you want to stay with this shrink.  Good luck.
Blank
Avatar_f_tn
Thank you very much for your support.  I'm going through a terrible time and am going to get back on the Paxil.  I will start taking the Paxil tomorrow.  Well, my psychiatrist is doing 10 mg of Lexapro for three days, then 5mg Lexapro/5mg Paxil for three days and then back to 10 mg Paxil.  I pray to God that I will start feeling better once I'm back on the Paxil.  I've been having constant every second panicky thoughts that I'm going to die or that I'm going to faint.  Of course this doesn't happen but the fear is real and dreadful. The problem i've been having with the palpitations makes it worse.  I just hope that these obsessive thoughts get out of my mind once I'm back on the Paxil.  It just feels horrible and i just want to get back to my normal self again.  I wasn't feeling like this at all on the Paxil, just had some anxiety due to the palpitations but didn't have panic attacks.  Now I feel like I'm constantly having panic attacks and I do think that you are right that it's Paxil withdrawel.  I sure hope to feel better soon.  Were you able to taper off the Paxil ok? You mention that you weren't.  I can't even fall asleep because I'm scared I'll get the palpitations and i normally get them at night or even during the day.  But I have high anticipatory anxiety which i wasn't having on just the Paxil.  Then, I've been using Kolopin to help with this high anxiety and then it makes me feel so drugged.  Like i said, I hope to feel better.  It's very hard to find a good psychiatrist.  I thought he was good but to be tapered off a drug so fast after being on it for so many years, was a really bad choice.  It's made me extremely depressed and panicky and like i said, i truly hope that with the Paxil, I'll be back to my normal self again.  Any thoughts on how to deal with this are greatly appreciated.  Thank you.  
Blank
Avatar_m_tn
That I can't help you with.  Finding a good psychiatrist is difficult.  My own experience tells me all the really good ones don't work with insurance, so they're expensive and busy.  The best thing is to try to find a therapist you click with and try to solve the underlying problem, though that's easier said than done.  As for my story, it's so unusual I'd rather not burden you with it in your current state.  Life has no guarantees, and I lost this round.  You won't.  You have this website, I just had a quack psychiatrist.
Blank
Post a Comment
To
Recent Activity
1302038_tn?1414004539
Blank
TinaR10 commented on TinaR10's status
7 hrs ago
2020005_tn?1417986816
Blank
KTowne commented on photo
8 hrs ago
2020005_tn?1417986816
Blank
KTowne commented on photo
8 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Cary12345
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Cary12345
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL